Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 56, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 27, 1998, 6:00 AM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1998, 6:00 AM CDT (11:00 UTC)
- Expired
- May 27, 1998, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lawrence County, TN, Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 271101 FFWBNA TNC055-099-181-271400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 600 AM CDT WED MAY 27 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN MIDDLE TENNESSEE LAWRENCE COUNTY IN MIDDLE TENNESSEE WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 900 AM CDT * AT 552 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN MIDDLE TENNESSE AND NORTHEASTERN MISSISSIPPI ... MOVING NORTHEAST AT 30 MPH. RAIN TOTALS BETWEEN 1.5 AND 2 INCHES HAVE FALLEN OVER SOUTHERN PARTS OF WAYNE...LAWRENCE AND GILES COUNTIES OVER THE LHAST THREE HOURS AND ADDITIONAL HEAVY RAINS WILL MOVE THROUGH BETWEEN 6 AND 9 AM. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! SW/DM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:15 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 27, 2:15 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 AM CDT WED MAY 27 1998 SCT SHRA ROAMING THRU MID TN AND A CLUSTER OF TSRA MOVING ACROSS AL BORDER WILL AFFECT CWA TDY AS FRONT HANGS IN FOR ONE MORE DAY. MSTR STAYS DEEP TDY AND WITH VORT MAX MOVING THRU WOULD LIKE A CHC POP FOR WRN ZNS FOR 1ST HALF OF DAY AND GOOD CHC FOR ERN ZNS FOR ALL DAY. EVEN IF CURRENT PRECIP DIES OUT...ANY SUN COULD HELP TRIGGER SCT CNVCTN WITH SUCH A MSTR PROFILE. COULD SEE SOME ISOLTD FLOODING IN NRN ZNS WITH SUCH HIGH PWS AND SATURATED GRND BUT DONT THINK IT WILL BE WIDESPREAD. FRONT KICKS OUT TONIGHT AND RIDGING BUILDS IN AT SFC AND ALOFT. REST OF FCST SHOULD BE QUITE WARM AND DRY. COULD SEE SOME FOG AGAIN WED NIGHT BUT WILL LET DAY FOLKS DECIDE WHAT TO DO WITH THAT. LEANING TOWARDS COOLER FAN TEMPS TDY WITH SCT SHRA AND CLDS. GUID VERY SIMILAR FOR REST OF FCST PD AND SEE NO REASON TO STRAY. SW/12 BNA 83/64/88 300 COOKEVILLE 80/62/86 5-0
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:00 AM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.